Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 70, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 26, 2004, 1:45 PM MST for Pima County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2004, 1:45 PM MST (20:45 UTC)
- Expired
- Oct 26, 2004, 2:15 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 53 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 262045
SVRTWC
AZC019-262115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
144 PM MST TUE OCT 26 2004
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PIMA COUNTY IN ARIZONA
THIS INCLUDES THE CITY OF TUCSON
* UNTIL 215 PM MST
* AT 138 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER TUCSON...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE INCH HAS BEEN REPORTED. PUT YOUR CAR IN A GARAGE AND
MOVE TO A STURDY SHELTER.
LAT...LON 3220 11110 3211 11091 3245 11064 3252 11087
$$
PYTLAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 9:10 AM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Oct 26, 9:10 AM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST TUE OCT 26 2004 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COAST WILL APPROACH ARIZONA BY THURSDAY. ISOLATED SHOWERS WILL OCCUR TODAY AND WEDNESDAY AHEAD OF THIS SYSTEM...AND ESPECIALLY FOR AREAS NORTH AND EAST OF TUCSON. RAIN CHANCES WILL INCREASE PARTICULARLY ON THURSDAY AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT BASIN REGION. && .DISCUSSION...IR SATELLITE IMAGERY INDICATED GENERALLY BROKEN MID/HIGH LEVEL CLOUDS ACROSS MUCH OF SE AZ AT THIS TIME. THE EXCEPTION WAS FAR WRN PIMA COUNTY WHERE MAINLY CLEAR SKIES PREVAILED. DEWPOINTS WERE GENERALLY IN THE 50S F WHICH WERE NEARLY 2-6 DEGS F HIGHER VERSUS 24 HOURS AGO. 26/12Z KTUS SOUNDING REFLECTED A SOMEWHAT MOIST ENVIRONMENT AS WELL WITH PRECIP WATER VALUE NEAR 0.65 INCH. HOWEVER SOME DRYING WAS EVIDENT VERSUS 24 HOURS AGO PARTICULARY IN THE MID/UPPER LEVELS. PROFILE INDICATED A SOMEWHAT UNSTABLE ENVIRONMENT WITH LIFTED INDEX VALUE OF MINUS 2 AND UNMODIFIED SURFACE-BASED CAPE OF 594 J/KG. ANALYSES OF 26/12Z UPPER AIR PLOTS INDICATED LOW PRESSURE CENTERED JUST OFF THE OREGON COAST NEAR 45N/126W WITH N-S RIDGE AXIS OVER THE ERN CONUS...GENERALLY FROM THE GREAT LAKES TO THE GULF OF MEX. SWLY FLOW PREVAILED OVER SRN AZ. INHERITED FORECAST OF ISOLATED SHOWERS ACROSS ALL BUT FAR WRN PIMA COUNTY/TOHONO OODHAM NATION APPEARS REASONABLE GIVEN THE ABOVE DIAGNOSTICS. WILL NEED TO MONITOR FOR POSSIBILITY OF AN ISOLATED THUNDERSTORM AS WELL GIVEN THE AFOREMENTIONED STABILITY INDICES. 26/12Z ETA AND QUICK GLANCE AT GFS INDICATE THAT THE IMPACT ON SE AZ WEATHER FROM THE W COAST SYSTEM MAY BE DELAYED ABOUT 6 HOURS OR SO. IN OTHER WORDS THE BEST CHANCE OF MEASURABLE PRECIP NOW APPEARS TO BE LATE THUR/THUR NIGHT/FRI PERIOD. WILL COORD WITH WFO/S PSR/FGZ BEFORE MAKING ANY ADJUSTMENTS TO INHERITED FORECASTS HOWEVER. WILL ELABORATE FURTHER IN AFTERNOON DISCUSSION. NO CHANGES TO INHERITED FORECASTS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF
Hazardous weather outlook, Oct 26, 7:00 AM MST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 700 AM MST TUE OCT 26 2004 AZZ019-029>035-271400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 700 AM MST TUE OCT 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY MOISTURE BEING PULLED IN FROM THE SOUTH TODAY WILL BRING ISOLATED SHOWERS OR THUNDERSTORMS TO AREAS MAINLY EAST OF TUCSON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE MOISTURE ACROSS SOUTHEAST ARIZONA AND NORTHERN MEXICO WILL SPREAD NORTH AND WEST THROUGH THE MIDDLE OF THE WEEK WHICH WILL INTERACT WITH A STRONG PACIFIC STORM SYSTEM MOVING INTO ARIZONA FROM THE PACIFIC NORTHWEST ON THURSDAY. THIS SYSTEM WILL BE PRECEDED BY STRONG...GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ON WEDNESDAY AND THURSDAY. MUCH COOLER TEMPERATURES AND THE BEST CHANCE OF WIDESPREAD VALLEY RAIN AND HIGH ELEVATION SNOW SHOWERS WILL MOVE INTO THE AREA ON THURSDAY. DAYTIME HIGH TEMPERATURES ON THURSDAY ARE EXPECTED TO RANGE FROM 8 TO 12 DEGREES BELOW SEASONAL NORMALS. RAINFALL AMOUNTS IN THE DESERTS AND VALLEYS WILL GENERALLY RANGE FROM A QUARTER TO A THIRD OF AN INCH WITH ISOLATED AMOUNTS OF AROUND A HALF INCH POSSIBLE. THE HIGHEST PEAKS IN THE WHITE MOUNTAINS WILL SEE TOTAL SNOW ACCUMULATIONS OF AROUND 3 TO 4 INCHES. SHOWERS WILL DECREASE FROM WEST TO EAST THURSDAY NIGHT AND FRIDAY WITH DRY CONDITIONS EXPECTED TO RETURN TO THE AREA ON THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 35 min |
| Oct 26, 3:33 PM MST | Severe Thunderstorm Warning | TWC | Graham | 42 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.